Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2005, 9:24 PM CDT for Greene County, Macoupin County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 9:24 PM CDT (02:24 UTC)
- Expired
- May 19, 2005, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, IL, Macoupin County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 200224 SVRLSX ILC061-117-200315- /O.NEW.KLSX.SV.W.0096.050520T0224Z-050520T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1015 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ATHENSVILLE...OR ABOUT 11 MILES NORTHEAST OF WHITE HALL...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PALMYRA CARLINVILLE GILLESPIE BENLD SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3962 9019 3950 9036 3904 8978 3945 8971 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 200245 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 945 PM CDT THU MAY 19 2005 ILC061-200255- /O.CAN.KLSX.SV.W.0096.000000T0000Z-050520T0315Z/ GREENE IL- 945 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED... LAT...LON 3952 9015 3930 9016 3904 8978 3945 8971 $$ ILC117-200315- /O.CON.KLSX.SV.W.0096.000000T0000Z-050520T0315Z/ MACOUPIN IL- 945 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR MACOUPIN COUNTY... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER HETTICK...MOVING SOUTHEAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NILWOOD...CARLINVILLE...STANDARD CITY AND GILLESPIE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3952 9015 3930 9016 3904 8978 3945 8971 $$ GLASS
000 WWUS53 KLSX 200305 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1004 PM CDT THU MAY 19 2005 ILC117-200315- /O.CON.KLSX.SV.W.0096.000000T0000Z-050520T0315Z/ MACOUPIN IL- 1004 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR MACOUPIN COUNTY... AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER CARLINVILLE...MOVING SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... GILLESPIE AND BENLD. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED JUST NORTHWEST OF CARLINVILLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3952 9015 3930 9016 3904 8978 3945 8971 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:45 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, May 19, 1:45 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU MAY 19 2005 .DISCUSSION... SCT TSRA OVR THE SERN PTN OF THE CWA ATTM ALNG A SFC TROF AND IN REGION OF FAVORABLE TEMP AND MOISTURE ADVCTN ALNG AXIS OF 25 KT SWLY LLJ. MSAS DATA AT 18Z SHOWS SFC LI VALUES HAVE DROPPED TO -6 TO -7 ALNG THE SFC TROF...ALTHOUGH THE BEST SFC MOISTURE CNVG ALNG THIS TROF IS MAINLY E OF THE CWA. MOST OF THESE TSRA SHOULD PUSH SE OF THE CWA LTR THIS AFTN. ANOTHER ROUND OF SCT TSRA SHOULD DVLP AND MOVE THRU THE CWA THIS EVNG ALNG/AHD OF CDFNT WHICH CURRENTLY EXTDS FM SFC LOW OVR WRN WI SW THRU NWRN MO. THIS CDFNT WILL MOV SEWD THRU THE CWA AS MID-UPR LVL LOW OVR WRN WI MOVS SEWD THRU NERN IL AND INTO IN WITH A RELATIVELY STG VORT MAX ON THE WRN PERIPHERY OF THE LOW MOVG SEWD THRU IL. SCT TSRA HAVE ALREADY DVLPD OVR ERN IA AND NRN IL ALNG AND AHD OF THIS CDFNT. A FEW SVR TSRA POSSIBLE THIS EVNG AS DP LYR SHEAR INCRS AS MID LVL WND MAX ON THE WRN PTN OF THE MID-UPR LVL LOW MOVS SEWD THRU THE AREA AND COLDER MID LVL TEMPS DESTABILIZE ATMOSPHERE. ETA MDL SHOWS PLENTY OF LOW-MID LVL MOISTURE AND INSTABILITY CONTS INTO LATE TGT ALNG THIS CDFNT WITH K INDICES OF ARND 40 AND SFC LI VALUES OF ARND -6 JUST SW OF STL AT 06Z FRI. PLAN TO PUT THE HIGHEST POPS OVR THE SRN AND ERN PTN OF THE CWA TGT. PCPN SHOULD MOV SE OF THE CWA BY SAT MRNG AS MID-UPR LVL TROF AXIS MOVS SE OF THE CWA AND 850 MB CAA INCRS OVR CWA BHND 850 MB LOW AND 850 MB DWPTS DCRS FM NW TO SE. SHOULD SEE SCT DIURNAL CU TOMORROW...IT APRS THAT THE GFS MDL IS A LTL OVERDONE WITH LOW LVL MOISTURE AND HENCE A LTL TOO COOL ON MAX TEMPS. NEXT CHC OF PCPN SAT NGT AND SUN...ALTHOUGH I WILL KEEP POPS FAIRLY LOW AS BEST POTENTIAL OF CONVECTION SHOULD BE NE OF THE CWA CLOSER TO MID-UPR LVL TROF AND WHERE STGST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF SWLY LLJ WILL EXIST...AND ALSO SW OF CWA NR SFC WAVE ALNG CDFNT. ETA MDL DEPICTS ONLY WK SFC MOISTURE CNVG OVR CWA ALNG CDFNT ON SUN AS IT MOVS SEWD THRU THE AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GKS
Hazardous weather outlook, May 19, 3:41 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT THU MAY 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 341 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT. A WIND SHIFT BOUNDARY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WILL BE THE FOCUS FOR THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. FURTHER NORTH...A COLD FRONT WILL MOVE SOUTHEAST OUT OF IOWA INTO NORTHERN MISSOURI AND WESTERN ILLINOIS THIS EVENING... SERVING AS A FOCUS FOR ADDITIONAL THUNDERSTORMS. ANY OF THE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY NIGHT...AND ACROSS THE ENTIRE AREA ON SUNDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION MIDWEEK BRINGING A CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 47 min |
| May 19, 11:01 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 44 min |
| May 19, 11:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 19, 11:42 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 39 min |
| May 20, 12:19 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 28 min |
| May 20, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.